Hail, Cochise
- When
- August 21, 3:32 PM MST to 3:37 PM MST
- Where
- Cochise County, 0.91 mi NW of Bakerville to 0.43 mi E of Huachuca Terrace
- Measured
- 1 in hail
- Reported by
- Law Enforcement
- Coordinates
- 31.430, -109.890
Residual moisture and continued weak northwest flow helped isolated thunderstorms develop mainly across eastern areas. One storm produced severe hail in the Bisbee area.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TWC wrote it up.
Residual moisture and continued weak northwest flow helped isolated thunderstorms develop mainly across eastern areas. One storm produced severe hail in the Bisbee area.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before the first event at Aug 21, 2:27 PM MST, 1 hour 5 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 227 PM MST FRI AUG 21 2015 .SYNOPSIS...SHOWER AND THUNDERSTORM CHANCES WILL CONTINUE TO INCREASE THROUGH THE COMING WEEKEND WITH A MORE TYPICAL MONSOON PATTERN EXPECTED INTO EARLY NEXT WEEK. THE INCREASED MOISTURE WILL ALSO KEEP DAYTIME TEMPERATURES CLOSER TO SEASONAL AVERAGES FRIDAY INTO EARLY NEXT WEEK. && .DISCUSSION...THE TUCSON MORNING UPPER-AIR SOUNDING SHOWED A VERY UNSTABLE AIR MASS BUT A RATHER POOR VERTICAL WIND PROFILE TO SUPPORT ORGANIZED MULTI-CELL THUNDERSTORMS TODAY. RADAR HAS BEEN DETECTING A LOT OF SMALL AND SHORT-LIVED SHOWERS AND A FEW THUNDERSTORMS SINCE 10 AM MST. EXPECT THESE TRENDS TO CONTINUE THROUGH THIS EVENING...WITH MOST...IF NOT ALL...OF THE ACTIVITY DISSIPATING AROUND SUNDOWN. THE UPPER HIGH WILL BE SHIFT OVER CENTRAL NEW MEXICO ON SATURDAY WITH THE STEERING FLOW BECOMING MORE SOUTHEASTERLY TO EASTERLY BY TOMORROW EVENING. GFS MODEL HAS BEEN RATHER CONSISTENT IN DEPICTING A DISTURBANCE OVER MEXICO APPROACHING THE AREA LATE SATURDAY...THEN PASSING THROUGH SOUTHERN ARIZONA ON SUNDAY. GFS MODEL HAS BEEN QUICKER WITH THIS FEATURE THAN THE ECMWF...BUT OVERALL EXPECTING AN INCREASE IN SHOWER AND THUNDERSTORM COVERAGE AS THIS FEATURE PASSES THROUGH. TUESDAY AND WEDNESDAY THE UPPER HIGH WILL BE IN A FAVORABLE POSITION TO SUPPORT MORE SHOWERS AND THUNDERSTORMS. THEREAFTER...THE UPPER HIGH WAS PROGGED TO SHIFT OVER THE AREA WHICH SHOULD SHUT OFF THE MOISTURE FLOW AND SUPPRESS THUNDERSTORM DEVELOPMENT. WITH THE UPPER HIGH CENTERED OVER THE AREA...DAYTIME TEMPERATURES WILL INCREASE A FEW DEGREES. && .AVIATION...VALID THRU 22/18Z. SCT LCL BKN CLOUDS AT 7-11K FT AGL WITH ISOLATED TO SCATTERED SHRA/TSRA TIL 22/06Z. BRIEF MVFR CONDITIONS...ALONG WITH STRONG GUSTY WINDS POSSIBLE IN AN AROUND SHRA/TSRA. OTHERWISE...WINDS WILL GENERALLY BE LIGHT AND TERRAIN DRIVEN. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS. && .FIRE WEATHER...MOISTURE WILL CONTINUE TO INCREASE WITH ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS EXPECTED THIS EVENING WITH AN EMPHASIS ON AREAS FROM TUCSON AND POINTS EASTWARD. THEREAFTER... MOISTURE AND THUNDERSTORMS CHANCES WILL INCREASE AND SPREAD THROUGHOUT SOUTHEAST ARIZONA THROUGH THE WEEKEND INTO EARLY NEXT WEEK. EXPECT A DECREASE IN SHOWER AND THUNDERSTORMS DURING THE MIDDLE TO LATTER PART OF NEXT WEEK. WINDS WILL BE TYPICAL FOR MID AUGUST AND GENERALLY LESS THAN 15 MPH WITH AFTERNOON GUSTINESS... ESPECIALLY IN THE GILA RIVER VALLEY. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. && VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 1256 PM MST FRI AUG 21 2015 AZZ508-513-212030- EASTERN COCHISE COUNTY BELOW 5000 FEET INCLUDING DOUGLAS/WILLCOX AZ- DRAGOON/MULE/HUACHUCA AND SANTA RITA MOUNTAINS INCLUDING BISBEE/CANELO HILLS/MADERA CANYON AZ- 1256 PM MST FRI AUG 21 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL COCHISE COUNTY UNTIL 130 PM MST... AT 1255 PM MST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR THE WILLCOX PLAYA...MOVING EAST AT 5 MPH. HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... COCHISE AND KANSAS SETTLEMENT. LAT...LON 3202 10998 3214 10998 3224 10974 3196 10973 TIME...MOT...LOC 1955Z 261DEG 6KT 3209 10990
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 207 PM MST FRI AUG 21 2015 AZZ508-212130- EASTERN COCHISE COUNTY BELOW 5000 FEET INCLUDING DOUGLAS/WILLCOX AZ- 207 PM MST FRI AUG 21 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN COCHISE COUNTY UNTIL 230 PM MST... AT 207 PM MST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES EAST OF DOUGLAS...MOVING SOUTHEAST AT 5 MPH. HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... DOUGLAS...PIRTLEVILLE AND BISBEE-DOUGLAS AIRPORT. LAT...LON 3150 10960 3151 10923 3133 10915 3133 10963 TIME...MOT...LOC 2107Z 315DEG 6KT 3138 10937
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 220 PM MST FRI AUG 21 2015 AZZ507-513-212145- DRAGOON/MULE/HUACHUCA AND SANTA RITA MOUNTAINS INCLUDING BISBEE/CANELO HILLS/MADERA CANYON AZ- UPPER SAN PEDRO RIVER VALLEY INCLUDING SIERRA VISTA/BENSON AZ- 220 PM MST FRI AUG 21 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN COCHISE COUNTY UNTIL 245 PM MST... AT 219 PM MST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR SIERRA VISTA...MOVING SOUTHEAST AT 5 MPH. HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM ALONG WITH BRIEF TORRENTIAL RAINFALL. LOCATIONS IMPACTED INCLUDE... SIERRA VISTA...SIERRA VISTA SOUTHEAST AND NICKSVILLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... && LAT...LON 3155 11038 3164 11026 3154 11008 3140 11027 TIME...MOT...LOC 2119Z 314DEG 6KT 3153 11024 CARLAW
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 323 PM MST FRI AUG 21 2015 AZZ507-508-513-212300- EASTERN COCHISE COUNTY BELOW 5000 FEET INCLUDING DOUGLAS/WILLCOX AZ- DRAGOON/MULE/HUACHUCA AND SANTA RITA MOUNTAINS INCLUDING BISBEE/CANELO HILLS/MADERA CANYON AZ- UPPER SAN PEDRO RIVER VALLEY INCLUDING SIERRA VISTA/BENSON AZ- 323 PM MST FRI AUG 21 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL COCHISE COUNTY UNTIL 400 PM MST... AT 323 PM MST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER BISBEE. THIS STORM WAS NEARLY STATIONARY. HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... BISBEE...SIERRA VISTA SOUTHEAST...JUNCTION OF HIGHWAYS 80 AND 90 AND NACO. LAT...LON 3156 11013 3155 10971 3134 10970 3133 11009 TIME...MOT...LOC 2223Z 204DEG 3KT 3144 10984 GL
The Tucson radar (KEMX), 87 km away, was scanning. The volume nearest the first event began at 22:32 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arizona in 2015Every state in 2015This day in weather historyWarnings in Arizona, August 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 597801.